What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 9, 5:37 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, May 9, 5:37 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Nashville TN
637 PM CDT Sun May 9 2021
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Surface front still north of mid state region. Mid state has been
worked over so much by convection that moved into mid state region
a little bit earlier today than expected that atmosphere
instability and lift on the whole has not been significant enough
to support strong to severe convective development. CAMs, along
with regional radar mosiac imagery, still showing line of showers
and thunderstorms approaching Nashville Metro Area just after
3 PM CDT and can not totally rule out a strong to severe
thunderstorm within this convective line. Best instability
still remain across southwest portions of mid state region
this afternoon. There could potentially be another round of
showers and thunderstorms as front approaches mid state region as
evening hours approach. Expect main bulk of showers and
thunderstorms to push through mid state region this evening. With
CAMs models continuing to depict low level atmospheric pressure
gradient influences strong enough to support gust to around 40
mph through 10/00Z (7 PM CDT) this evening, continued with wind
advisory for entire mid state through 7 PM CDT.
Remaining forecast through next Sunday afternoon is based on a
consensus model blend, but some interesting model trends have
developed with most recent global model runs. Now ECMWF is
wetter solution through much of forecast period, with NAM12 and
GFS solutions trending to be drier. Simply put, mid state seems to
be sandwich between possible passages of weather system to our
south, and as upcoming weekend approaches, possiblY to our north.
With this new change of model trends, thought best to hang onto a
consistency based type forecast from later tonight through next
Sunday afternoon. Some showers possible across locations
approaching TN/AL Border region at times through Tuesday.
However, overall best chance of showers once again influencing
mid state region looks to be late into upcoming weekend at best.
After seasonably cool temperatures tonight through most of work
week per building northerly surface ridging influences, temperatures
will once again warm to around seasonal normal values by upcoming
weekend.
&&
.AVIATION...
00Z TAF DISCUSSION.
Showers and storms will occur ahead of a cold front this evening.
The front has already passed CKV and will pass BNA/MQY by 02Z. The
front will be followed by gusty NW winds and mainly MVFR cigs.
Look for MVFR and some IFR cigs for Monday morning with gradual
improvement in the afternoon. Winds will settle down on Monday,
mostly under 10KT.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......JB Wright
AVIATION........13
Hazardous weather outlook, May 9, 7:52 AM CST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
852 AM CDT Sun May 9 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-101000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
852 AM CDT Sun May 9 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Some strong to isolated severe thunderstorms will be possible this
afternoon and evening. Best chance for severe thunderstorms
will be around and west of the I-24 Corridor. Main threat will be
strong to damaging winds. However, brief heavy downpours
resulting in localized flooding, large hail, and isolated tornado
development can not be ruled out.
Additionally, sustained southwest winds 15 to 25 mph with gusts to
around 40 mph will be possible from mid morning through afternoon
hours today. Gusty winds could blow around unsecured objects.
Tree limbs could be blown down and a few power outages may result.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down
JB Wright
In the hours before
Special weather statement, May 9, 4:31 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
531 PM CDT Sun May 9 2021
TNZ024-025-057-092315-
Hickman TN-Dickson TN-Humphreys TN-
531 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...HUMPHREYS
AND NORTHWESTERN HICKMAN COUNTIES UNTIL 615 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or 7 miles southwest of Waverly, moving east at 35
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills and
Pinewood.
This includes Interstate 40 between mile markers 153 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3608 8796
3611 8794 3613 8792 3615 8743 3588 8746
3591 8793 3594 8793 3594 8800 3595 8802
3597 8802
TIME...MOT...LOC 2231Z 271DEG 32KT 3603 8789
SchaperSpecial weather statement, May 9, 4:44 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Sun May 9 2021
TNZ009-010-031-033-092330-
Overton TN-Clay TN-Jackson TN-Macon TN-
544 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...NORTHERN
JACKSON...CLAY AND EASTERN MACON COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or near Lafayette, moving east at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Celina, Red Boiling Springs, Whitleyville, Moss, Dale
Hollow Lake and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8528 3637 8537 3643 8603 3662 8597
3661 8550 3662 8528
TIME...MOT...LOC 2244Z 272DEG 44KT 3653 8591
SchaperSpecial weather statement, May 9, 4:58 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
558 PM CDT Sun May 9 2021
TNZ057-059-060-092330-
Hickman TN-Williamson TN-Maury TN-
558 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MAURY...WEST
CENTRAL WILLIAMSON AND EAST CENTRAL HICKMAN COUNTIES UNTIL 630 PM
CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm over
Centerville, moving east at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Centerville, Nunnelly and Primm Springs.
This includes Interstate 840 between mile markers 14 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3577 8757 3588 8752 3588 8707 3574 8710
TIME...MOT...LOC 2258Z 270DEG 41KT 3582 8748
Schaper
Special weather statement, May 9, 5:10 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
610 PM CDT Sun May 9 2021
TNZ026-027-059-092345-
Williamson TN-Davidson TN-Cheatham TN-
610 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
NORTHWESTERN WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 645
PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingston Springs, or 11 miles south of Ashland City, moving east at
45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Nashville, Brentwood, Forest Hills, Oak Hill, Belle Meade, Kingston
Springs, Pegram, Bellevue, Berry Hill and Bells Bend.
This includes the following highways...
Interstate 40 between mile markers 183 and 214.
Interstate 65 between mile markers 73 and 90.
Interstate 24 between mile markers 44 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3602 8717 3616 8716 3625 8671 3601 8670
TIME...MOT...LOC 2309Z 264DEG 41KT 3610 8709
Schaper
Special weather statement, May 9, 5:25 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
625 PM CDT Sun May 9 2021
TNZ056>058-093-094-100000-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Perry TN-
625 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...
NORTHWESTERN LAWRENCE...SOUTHERN PERRY AND SOUTHWESTERN HICKMAN
COUNTIES UNTIL 700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Linden, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hohenwald, Waynesboro, Linden, Clifton, Gordonsburg, Kimmins,
Henryville and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 8802 3548 8799 3553 8798 3561 8803
3562 8804 3564 8803 3567 8737 3525 8738
3532 8802 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2325Z 271DEG 45KT 3551 8796
SchaperSpecial weather statement, May 9, 6:05 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
705 PM CDT Sun May 9 2021
TNZ027-059-060-062-100045-
Rutherford TN-Williamson TN-Davidson TN-Maury TN-
705 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...RUTHERFORD...
NORTHEASTERN MAURY AND WILLIAMSON COUNTIES UNTIL 745 PM CDT...
At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Murfreesboro, Franklin, Columbia, Smyrna, Brentwood, La Vergne,
Spring Hill, Nolensville, Thompson's Station, Walterhill, Eagleville,
Lascassas, Christiana, Fosterville, Natchez Trace At Highway 96,
Triune, Rockvale and Leipers Fork.
LAT...LON 3565 8642 3564 8646 3570 8654 3570 8663
3569 8664 3571 8668 3571 8677 3569 8680
3570 8681 3568 8681 3576 8723 3579 8722
3602 8700 3603 8639 3599 8633 3597 8626
3562 8641
TIME...MOT...LOC 0005Z 277DEG 34KT 3591 8693
Barnwell